Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 117, NWS Atlanta, GA

June 10, 2018Heard County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2018, 2:28 PM EDT for Heard County, Troup County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 2:28 PM EDT (18:28 UTC)
Expired
Jun 10, 2018, 3:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Heard County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WUUS52 KFFC 101828
SVRFFC
GAC149-285-101900-
/O.NEW.KFFC.SV.W.0117.180610T1828Z-180610T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
228 PM EDT SUN JUN 10 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Heard County in west central Georgia...
  Northwestern Troup County in west central Georgia...

* Until 300 PM EDT.

* At 228 PM EDT, a severe thunderstorm was located near Frolona, or
  near Franklin, moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  LaGrange, Franklin, Waresville, Frolona, Texas, Hillcrest, Wares
  Crossroads, Glenn and Paran.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3338 8514 3313 8496 3304 8522 3334 8528
TIME...MOT...LOC 1828Z 338DEG 8KT 3329 8521 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:26 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 10, 1:26 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
126 PM EDT Sun Jun 10 2018

.PREV DISCUSSION... /Issued 1028 AM EDT Sun Jun 10 2018/

UPDATE...
No major changes to the ongoing forecast needed. Temps, dews and
sky on track. Have made some minor changes to the pops for the
afternoon and have switched from probability to areal wording.
Typical summertime diurnal convection is expected. As in the past
few days, strong storms are likely with some isolated severe
thunderstorms possible. The primary weather hazards are gusty
winds, lightning and locally heavy rainfall.

PREV DISCUSSION... /Issued 733 AM EDT Sun Jun 10 2018/

UPDATE...
Updated for the 12Z Aviation Discussion.

PREV DISCUSSION... /Issued 412 AM EDT Sun Jun 10 2018/

SHORT TERM /Today through Monday/...

Models in good agreement in keeping a moist unstable airmass over
the CWA through the short term. Daytime heating will be the trigger
for convection this afternoon and evening, and again on Monday.
Instabilities are sufficient both today and Monday for a few storms
to become strong with gusty winds, frequent lightning and heavy
rain. Due to the little or no movement of the storms, brief
localized flooding is possible.

17

LONG TERM /Monday Night through Saturday/...

Very little change to the overall moist/tropical regime through
the period. Expecting daily diurnally driven scattered convection
with some possible weak impulses in the north providing a bit
extra forcing for more organized or widespread development. Have
continued mainly 40-50 percent pops each day with potential for
some isolated strong to severe storms in the afternoon/evening
periods. The GFS continues also to have a tropical low pushing
north into some part of the western/central Gulf by next weekend
so have plenty of time to watch for any trends in future
solutions. Temps look to remain near seasonal norms in the mid to
upper 80s for most areas.

Baker

&&

.AVIATION...
18Z Update...
Scattered afternoon/evening convection expected this afternoon and
tomorrow. Convection initiation has been starting a little early
~16-17z for the past few days, so have tried to keep that similar
timing. TSRA chances are a little more likely 17-18z to about
23-00z. Winds will remain on the west side and mainly aob 10kt.

//ATL Confidence...18Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  70  90  70 /  40  40  50  40
Atlanta         89  71  88  71 /  40  40  50  30
Blairsville     85  65  84  65 /  40  50  50  30
Cartersville    90  69  89  69 /  40  50  50  30
Columbus        91  72  90  72 /  40  40  50  30
Gainesville     89  69  87  69 /  40  40  50  30
Macon           92  71  91  70 /  40  40  50  30
Rome            91  69  90  69 /  40  50  50  30
Peachtree City  90  69  89  70 /  40  40  50  30
Vidalia         92  73  91  73 /  40  40  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Baker
AVIATION...NListemaa
Hazardous weather outlook, Jun 10, 10:30 AM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1030 AM EDT Sun Jun 10 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1030 AM EDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms can be expected this afternoon and into
this evening. A few storms could be strong to severe, with the
main hazards being gusty winds, frequent lightning and isolated
flooding from heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to
severe with gusty winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 10, 2:05 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT SUN JUN 10 2018

GAZ042>044-053-101830-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
205 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...NORTHERN
COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 230 PM EDT...

At 205 PM EDT...a strong thunderstorm was over Hannah, or 13 miles
east of Carrollton...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Newnan, Fairburn, Palmetto, Whitesburg, Chattahoochee Hill Country,
Dunaway Gardens, Byers Crossroads, Hannah, Roscoe, Seaton Lake,
Fairplay and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3353 8497 3368 8485 3359 8458 3336 8476
TIME...MOT...LOC 1805Z 302DEG 5KT 3357 8484

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 10, 2:24 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT SUN JUN 10 2018

GAZ042>044-053-101900-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
224 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS...NORTHWESTERN
COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 300 PM EDT...

At 224 PM EDT...a strong thunderstorm was over Byers Crossroads, or
10 miles north of Newnan...moving south at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Newnan, Palmetto, Whitesburg, Chattahoochee Hill Country, Dunaway
Gardens, Plant Yates, Byers Crossroads, Cannongate, Arnco-Sargent,
Roscoe, Seaton Lake and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3354 8497 3362 8477 3344 8463 3335 8492
TIME...MOT...LOC 1824Z 338DEG 8KT 3352 8484

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:25 AM EDTSpecial Weather StatementFFCWilkes50 min
Jun 10, 2:05 PM EDTSpecial Weather StatementFFCCoweta25 min
Jun 10, 2:24 PM EDTSpecial Weather StatementFFCCoweta36 min
Jun 10, 2:31 PM EDTSpecial Weather StatementFFCCarroll29 min
Jun 10, 2:40 PM EDTSpecial Weather StatementFFCDawson, Hall, Lumpkin35 min
Jun 10, 2:42 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield33 min
Jun 10, 3:00 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard30 min
Jun 10, 3:30 PM EDTSpecial Weather StatementFFCCoweta30 min
Jun 10, 3:56 PM EDTSpecial Weather StatementFFCChattooga, Gilmer, Gordon, Murray49 min
Jun 10, 4:19 PM EDTSpecial Weather StatementFFCTaylor41 min
Jun 10, 4:30 PM EDTSevere Thunderstorm WarningFFCTalbot, Taylor30 min
Jun 10, 4:32 PM EDTSpecial Weather StatementFFCHenry43 min
Jun 10, 4:53 PM EDTSpecial Weather StatementFFCJones, Monroe52 min
Jun 10, 4:55 PM EDTSpecial Weather StatementFFCMarion50 min
Jun 10, 5:10 PM EDTSpecial Weather StatementFFCStewart50 min
Jun 10, 5:39 PM EDTSpecial Weather StatementFFCMarion36 min
Jun 10, 5:40 PM EDTSpecial Weather StatementFFCMacon50 min
Jun 10, 5:54 PM EDTSevere Thunderstorm WarningFFCMacon36 min
Jun 10, 6:00 PM EDTSpecial Weather StatementFFCPolk30 min
Jun 10, 6:18 PM EDTSpecial Weather StatementFFCCherokee27 min
Jun 10, 6:20 PM EDTSpecial Weather StatementFFCMarion40 min
Jun 10, 6:40 PM EDTSpecial Weather StatementFFCCrawford35 min
Jun 10, 6:42 PM EDTSpecial Weather StatementFFCSchley33 min
Jun 10, 6:47 PM EDTSpecial Weather StatementFFCPolk28 min
Jun 10, 6:51 PM EDTSpecial Weather StatementFFCHall39 min
Jun 10, 7:26 PM EDTSpecial Weather StatementFFCHall34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.